MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CAUTERY HIGH TEMP LOOP TIP; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. CAUTERY HIGH TEMP LOOP TIP; DISPOSABLE CAUTERY
Model Number AA03
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are attempting to get the device sent back for evaluation, and to gather additional information.The investigation is ongoing.
 
Event or Problem Description
Complainant alleges "aa03 cautery caught fire and caused a small burn for the patient.".
 
Additional Manufacturer Narrative
The device was discarded and unable to be returned for evaluation.No pictures of the device were provided, the lot code was not provided, and we were unable to get answers about the duty cycle used.True root cause is unable to be determined at this time due to the limited information provided.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
CAUTERY HIGH TEMP LOOP TIP
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22437895
Report Number3007208013-2025-00029
Device Sequence Number4745718
Product Code HQP
UDI-Device Identifier00607151011031
UDI-Public00607151011031
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown